Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 141, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 22, 2012, 12:40 AM CDT for Jefferson County, Alabama. It was in force for 40 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2012, 12:40 AM CDT (05:40 UTC)
- Expired
- May 22, 2012, 1:20 AM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 40 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 1:00 AM CDT | TSTM WND DMG | 3 Nw Hueytown, AL | TREES REPORTED DOWN IN CONCORD. |
| May 22, 1:00 AM CDT | TSTM WND DMG | 5 Nnw Bessemer, AL | TREE DOWN IN HUEYTOWN ON WALKER AVENUE. |
| May 22, 1:00 AM CDT | TSTM WND GST 60 | 3 Nw Hueytown, AL | |
| May 22, 1:00 AM CDT | HAIL 1 | 3 Nw Hueytown, AL | |
| May 22, 1:02 AM CDT | TSTM WND DMG | 6 Nnw Bessemer, AL | AT HUEYTOWN RD AND SOUTH PARKELL AVE. TREES DOWN ALONG WITH POWER LINES. |
| May 22, 1:10 AM CDT | TSTM WND GST 50 | Bessemer, AL | ALSO PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129
WUUS54 KBMX 220540
SVRBMX
ALC073-220630-
/O.NEW.KBMX.SV.W.0141.120522T0540Z-120522T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1240 AM CDT TUE MAY 22 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN ALABAMA...
* UNTIL 130 AM CDT
* AT 1239 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF SYLVAN SPRINGS TO
NORTH JOHNS TO ABERNANT...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HUEYTOWN...BESSEMER...FAIRFIELD...FULTONDALE...BIRMINGHAM...
HOMEWOOD...VESTAVIA HILLS AND NORTH JOHNS.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 252 THROUGH 266...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 6...
US 78 EXIT NUMBER 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 128...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3362 8677 3340 8679 3328 8697 3332 8710
3338 8722 3345 8715 3363 8712 3363 8709
TIME...MOT...LOC 0541Z 302DEG 27KT 3355 8710 3342 8708
3331 8723
$$3 follow-up statements
774
WWUS54 KBMX 220600
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 AM CDT TUE MAY 22 2012
ALC073-220630-
/O.CON.KBMX.SV.W.0141.000000T0000Z-120522T0630Z/
JEFFERSON AL-
100 AM CDT TUE MAY 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JEFFERSON
COUNTY UNTIL 130 AM CDT...
AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MAYTOWN TO ALABAMA ADVENTURE TO
TANNEHILL IRONWORKS STATE PARK...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...FULTONDALE...BIRMINGHAM...HOMEWOOD...BRIGHTON...
MINOR...MADISON...BON AIR...LIPSCOMB AND MIDFIELD.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 252 THROUGH 266...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 6...
US 78 EXIT NUMBER 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 128...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3362 8677 3340 8679 3328 8697 3332 8710
3338 8722 3345 8715 3363 8712 3363 8709
TIME...MOT...LOC 0600Z 302DEG 27KT 3357 8698 3336 8696
3328 8705
$$128
WWUS54 KBMX 220611
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
111 AM CDT TUE MAY 22 2012
ALC073-220630-
/O.CON.KBMX.SV.W.0141.000000T0000Z-120522T0630Z/
JEFFERSON AL-
111 AM CDT TUE MAY 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
JEFFERSON COUNTY UNTIL 130 AM CDT...
AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MINOR TO REGIONS PARK OR HOOVER MET TO TANNEHILL IRONWORKS STATE
PARK...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
HOMEWOOD...ENSLEY...VILLAGE CREEK AVENUE W...ROSS BRIDGE...
BIRMINGHAM FAIRGOUNDS...BLUFF PARK...LEGION FIELD...B.J.C.C....
U.A.B. CAMPUS AND SAMFORD UNIVERSITY.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 252 THROUGH 261...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 6...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 125...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3353 8678 3340 8679 3328 8697 3332 8710
3334 8714 3341 8706 3353 8703 3353 8692
TIME...MOT...LOC 0611Z 302DEG 27KT 3353 8690 3332 8688
3324 8697
$$266
WWUS54 KBMX 220620
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 AM CDT TUE MAY 22 2012
ALC073-220630-
/O.CAN.KBMX.SV.W.0141.000000T0000Z-120522T0630Z/
JEFFERSON AL-
120 AM CDT TUE MAY 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JEFFERSON COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3353 8678 3340 8679 3328 8697 3332 8710
3334 8714 3341 8706 3353 8703 3353 8692
TIME...MOT...LOC 0620Z 302DEG 27KT 3349 8683 3328 8681
3320 8690
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 11:50 PM CDT, 50 minutes earlier.
Area forecast discussion, May 21, 11:50 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1150 PM CDT MON MAY 21 2012 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... I'D LIKE TO SAY WE ARE OUT OF THE WOODS FOR THE REST OF THE EVENING...BUT I JUST DON'T THINK THAT'S THE CASE. AFTER GOING OVER SOME OF THE MESOSCALE PARAMETERS HERE'S THE SKINNY FOR THE REST OF THE EVENING... THE FRONT IS STILL WELL BACK OVER CENTRAL ARKANSAS. THIS IS EVIDENT IN THE 850MB TEMPERATURES. THE REASON WE ARE NOT SEEING MORE COVERAGE OF CONVECTION IS BECAUSE THE UPPER LEVEL SUPPORT IS WELL OUT AHEAD OF THE FRONT...BASICALLY OVER US OR JUST TO THE EAST OF US. THIS IS HELPING TO SPARK WHAT DEVELOPMENT WE ARE SEEING OVER NE MS AND NORTHERN ALABAMA. THE ACTIVITY OVER CENTRAL AND SOUTHERN MISSISSIPPI IS BEING HELPED BY A MID-LEVEL WAVE...WHICH COULD ALSO HELP TO SPARK MORE ACTIVITY FOR US THROUGH THE MIDNIGHT HOUR... ESPECIALLY ALONG AND NORTH OF INTERSTATE 20. I WOULD NOT BE SURPRISED TO SEE SOME STRONG STORMS WITH PEA TO PENNY SIZED HAIL OVER THE NEXT FEW HOURS AS THE MID-LEVEL LAPSE RATES ARE PRETTY STEEP...AND THE 500MB TEMPERATURES OVER NORTHERN MISSISSIPPI...WHICH WILL ADVECT INTO ALABAMA OVERNIGHT...ARE -15C. OUTFLOWS COULD BECOME OUR WORST ENEMY THOUGH...AS TYPICALLY THEY ARE RESPONSIBLE FOR STORMS THAT BECOME SEVERE IN THESE ENVIRONMENTS OF LITTLE SYNOPTIC FORCING. WE WILL HAVE TO SCOUR THE AREA FOR THESE TONIGHT. SO LOOK FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH AT LEAST MIDNIGHT...AND MAYBE LATER...WITH A FEW OF THEM BECOMING STRONG. I HAVE ADDED IN SOME PATCHY FOG TOO AS THERE WERE QUITE A FEW AREAS THAT SAW RAIN TODAY. SATURATED GROUNDS AND FROPA WILL LEAD TO FOG...ESPECIALLY WITH LIGHT BOUNDARY WINDS TO CALM SURFACE WINDS... WHICH WE SHOULD SEE. 27 && .AVIATION... 06Z TAF DISCUSSION. VFR TO MVFR CONDITIONS AT ISSUANCE. A CLUSTER OF THUNDERSTORMS MOVING IN FROM THE NORTHWEST HAS CHANGED THINGS UP SLIGHTLY...AND I HAVE ADDED THESE IN FOR THE NEXT FEW HOURS AT OUR NORTHERN SITES. THEY WILL LIKELY BRING MVFR VIS WITH SOME OF THE HEAVIER RAINFALL. NOT SURE HOW TO HANDLE THE THUNDERSTORMS FOR KMGM AND KTOI AS THEY MAY FALL APART OVER THE NEXT FEW HOURS. WILL AMEND AS NECESSARY. HAVE KEPT IN THE FOG WORDING FOR EARLY MORNING HOURS. STILL DEALING WITH A SIMILAR SET UP AS I SPOKE ABOUT EARLIER...WITH THE SATURATED GROUNDS AND FRONTAL PASSAGE. THIS SHOULD LOWER VIS/CIG FOR A COUPLE OF HOURS INTO THE DAYLIGHT...RETURNING TO VFR BY 15-16Z. SIMILAR SET UP FOR TOMORROW...ESPECIALLY FOR KMGM...KTOI AND KANB. 27 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 27
Hazardous weather outlook, May 21, 11:55 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1155 PM CDT MON MAY 21 2012 ALZ011>015-017>050-230145- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1155 PM CDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 2 AM CDT...MAINLY ALONG THE I-20 CORRIDOR WEST OF I-65. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 21, 10:26 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 PM CDT MON MAY 21 2012
ALZ011>013-220415-
FAYETTE AL-LAMAR AL-MARION AL-
1026 PM CDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARION...LAMAR AND NORTHWESTERN
FAYETTE COUNTIES UNTIL 1115 PM CDT...
AT 1021 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTON TO GUIN TO VERNON TO
6 MILES SOUTH OF CALEDONIA...AND MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WINFIELD...
MILLPORT...
FAYETTE...
GU-WIN...
BLOOMING GROVE...
&&
LAT...LON 3429 8819 3425 8773 3397 8764 3387 8764
3387 8761 3352 8797 3353 8828
TIME...MOT...LOC 0326Z 290DEG 12KT 3422 8803 3397 8791
3376 8811 3360 8830
MASpecial weather statement, May 21, 11:11 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1111 PM CDT MON MAY 21 2012
ALZ012-013-022-023-220500-
FAYETTE AL-LAMAR AL-PICKENS AL-TUSCALOOSA AL-
1111 PM CDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TUSCALOOSA...NORTHERN
PICKENS...SOUTHERN LAMAR AND FAYETTE COUNTIES UNTIL MIDNIGHT CDT...
AT 1107 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF KANSAS TO
BANKSTON TO KENNEDY TO ETHELSVILLE...AND MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
REFORM...
GORDO...
BANKSTON...
ASHCRAFT CORNER...
BERRY...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3370 8826 3378 8821 3392 8778 3391 8764
3387 8763 3386 8753 3370 8753 3369 8742
3361 8742 3359 8732 3352 8732 3351 8726
3348 8729 3349 8733 3347 8734 3342 8726
3336 8728 3328 8770 3325 8831
TIME...MOT...LOC 0411Z 315DEG 27KT 3380 8757 3363 8771
3355 8792 3345 8818
MASpecial weather statement, May 21, 11:15 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1115 PM CDT MON MAY 21 2012
ALZ015-220500-
WALKER AL-
1115 PM CDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR WALKER COUNTY UNTIL MIDNIGHT
CDT...
AT 1112 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR JASPER...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
JASPER...
CORDOVA...
LYNNS PARK...
PARRISH...
SIPSEY...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3385 8704 3365 8723 3387 8749 3400 8737
3400 8732
TIME...MOT...LOC 0415Z 309DEG 7KT 3389 8734
MASpecial weather statement, May 21, 11:52 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1152 PM CDT MON MAY 21 2012
ALZ022-023-220530-
PICKENS AL-TUSCALOOSA AL-
1152 PM CDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TUSCALOOSA AND NORTHERN
PICKENS COUNTIES UNTIL 1230 AM CDT...
AT 1149 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
SAMANTHA TO REFORM TO NEW HOPE...AND MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PICKENSVILLE...
GORDO...
CARROLLTON...
NORTHPORT...
TUSCALOOSA...
&&
LAT...LON 3342 8830 3343 8805 3353 8778 3352 8774
3352 8766 3327 8732 3320 8763 3317 8832
TIME...MOT...LOC 0452Z 302DEG 17KT 3347 8768 3338 8796
3338 8830
MASpecial weather statement, May 22, 12:10 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 AM CDT TUE MAY 22 2012
ALZ015-220600-
WALKER AL-
1210 AM CDT TUE MAY 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR WALKER COUNTY UNTIL 100 AM CDT...
AT 1206 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITH DAM TO 6 MILES
SOUTHEAST OF BOLEY SPRINGS...AND MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CORDOVA...
DORA...
SUMITON...
LYNNS PARK...
SIPSEY...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3392 8708 3390 8710 3386 8696 3380 8696
3377 8703 3369 8704 3363 8710 3362 8717
3355 8719 3352 8725 3351 8731 3359 8732
3361 8742 3369 8743 3370 8753 3386 8753
3387 8764 3400 8764 3399 8720 3401 8717
TIME...MOT...LOC 0510Z 293DEG 15KT 3388 8710 3358 8742Special weather statement, May 22, 12:24 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1224 AM CDT TUE MAY 22 2012
ALZ022-220630-
PICKENS AL-
1224 AM CDT TUE MAY 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PICKENS COUNTY UNTIL 130
AM CDT...
AT 1220 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF LAKE
LURLEEN STATE PARK TO 5 MILES SOUTHWEST OF ALICEVILLE...AND MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BENEVOLA...
PIONEER...
&&
LAT...LON 3310 8833 3346 8785 3345 8784 3315 8784
3311 8794 3308 8797 3306 8803 3304 8805
3305 8807 3304 8808 3304 8814 3299 8818
3299 8834
TIME...MOT...LOC 0525Z 309DEG 17KT 3333 8774 3306 8821The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:55 PM CDT | Special Weather Statement | BMX | Marion | 50 min |
| May 21, 9:42 PM CDT | Special Weather Statement | BMX | Marion | 48 min |
| May 21, 10:26 PM CDT | Special Weather Statement | BMX | Lamar, Marion | 49 min |
| May 21, 10:45 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 30 min |
| May 21, 11:11 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Pickens | 49 min |
| May 21, 11:15 PM CDT | Special Weather Statement | BMX | Walker | 45 min |
| May 21, 11:17 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa | 28 min |
| May 21, 11:39 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 36 min |
| May 21, 11:52 PM CDT | Special Weather Statement | BMX | Pickens, Tuscaloosa | 38 min |
| May 22, 12:10 AM CDT | Special Weather Statement | BMX | Walker | 50 min |
| May 22, 12:14 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 46 min |
| May 22, 12:24 AM CDT | Special Weather Statement | BMX | Pickens | 66 min |
| May 22, 12:52 AM CDT | Special Weather Statement | BMX | Tuscaloosa | 38 min |
| May 22, 1:07 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Tuscaloosa | 26 min |
| May 22, 1:13 AM CDT | Special Weather Statement | BMX | Shelby | 47 min |
| May 22, 1:32 AM CDT | Special Weather Statement | BMX | Hale | 43 min |
| May 22, 1:45 AM CDT | Special Weather Statement | BMX | Chilton | 45 min |
| May 22, 1:59 AM CDT | Special Weather Statement | BMX | Perry | 31 min |
| May 22, 2:39 AM CDT | Special Weather Statement | BMX | Dallas | 51 min |
| May 22, 5:41 AM CDT | Special Weather Statement | BMX | Barbour | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.